Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 7, NWS Binghamton, NY

April 9, 2001Bradford County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at Apr 9, 2001, 6:20 PM EDT for Bradford County, Pennsylvania. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2001, 6:20 PM EDT (22:20 UTC)
Expired
Apr 9, 2001, 7:15 PM EDT
In force
55 min
Issued by
NWS Binghamton, NY
Area
Whole counties

County Bradford County, PA

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2001-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2001-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1093 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBGM 092221
SVRBGM
PAC015-092315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
620 PM EDT MON APR 9 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA.

* UNTIL 715 PM EDT.

* AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
 SEVERE THUNDERSTORM ABOUT 9 MILES WEST OF CANTON...MOVING EAST AT
 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEST LE ROY AND MINNEQUA AROUND 625 PM EDT.
  LE ROY AND WEST BURLINGTON AROUND 630 PM EDT.
  WEST FRANKLIN AND BURLINGTON AROUND 635 PM EDT.
  FRANKLINDALE AND MONROE AROUND 640 PM EDT.
  NEW ALBANY AND EVERGREEN AROUND 645 PM EDT.
  WILMOT AND DURELL AROUND 650 PM EDT.
  HOLLENBACK AND SUGAR RUN AROUND 655 PM EDT.
  SPRING HILL AND STEVENSVILLE AROUND 700 PM EDT.

THIS IS A DANGEROUS STORM WITH POTENTIALLY DAMAGI3NG WIND GUSTS. STAY 
INDOORS AWAY FROM WINDOWS. BRIEF HEAVY RAIN MAY CAUSE SOME MINOR 
FLOODING OF LOW LYING AREAS...AND PONDING OF WATER ON ROADWAYS.

$$

JAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:00 PM EDT, 3 hours 20 minutes earlier.

Area forecast discussion, Apr 9, 3:00 PM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
300 PM EDT MON APR 9 2001

CONVECTION ENTERING OUR WESTERN COUNTIES THIS AFTN. STORMS SHOWING
WEAKENING TREND AS THEY MOVE NEWD INTO MORE STABLE AND DRIER AIR.
DEW POINTS IN SOUTH CENTRAL NY ARE IN THE LOW 40S WHILE JUST OVER
THE PA BORDER...VALUES JUMP INTO THE MID 50S.  WILL KEEP A POP IN
THROUGH EARLY THIS EVENING FOR SHRA AND TSRA AS SHORT WAVE AND WK
SFC LOW MOVE EAST.

TUESDAY AND TUESDAY NIGHT...BRIEF HIGH PRES BUILDS IN FROM THE NORTH
WITH COOLER TEMPS. ETA AND AVN AGREE IN KEEPING MOST OF THE PRECIP SOUTH
OF THE FA DURING THE DAY...WITH ETA JUST BRUSHING SOUTHERN ZONES
WITH SOME LIGHT QPF. LOW CHC POPS FOR THIS AREA LOOKS GOOD AND DRY
UP NORTH.

WEDNESDAY...BOTH ETA AND AVN AGREE THAT THE FRONT WILL PUSH NWD
DURING THE DAY...EARLIER THAN PREVIOUS RUNS. WILL INCREASE CHANCE OF
RAIN AND FORECAST LIKELY POPS FOR SHRA EXCEPT FOR CHC UdP NORTH
DURING THE AFTN.

.BGM...NONE.

JML

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 3:22 PM EDTSevere Thunderstorm WarningBGMBradford23 min
Apr 9, 3:44 PM EDTSevere Thunderstorm WarningBGMSusquehanna61 min
Apr 9, 3:46 PM EDTSevere Thunderstorm WarningBGMBradford29 min
Apr 9, 4:40 PM EDTSevere Thunderstorm WarningBGMLackawanna, Wayne35 min
Apr 9, 5:11 PM EDTSevere Thunderstorm WarningBGMPike34 min
Apr 9, 5:51 PM EDTSevere Thunderstorm WarningBGMPike39 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.